Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 159, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 12, 2016, 6:25 PM EDT for Jefferson County, Kentucky; Clark County, Indiana. It was in force for 35 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2016, 6:25 PM EDT (22:25 UTC)
- Expired
- Jun 12, 2016, 7:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clark County, IN, Jefferson County, KY
The radar
The Louisville radar (KLVX), 37 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 6:32 PM EDT | TSTM WND DMG | Louisville, KY | TREES DOWN ON PAYNE STREET AND ALSO GRINSTEAD DRIVE. |
| Jun 12, 6:35 PM EDT | TSTM WND DMG | 2 Nne Louisville, KY | TREES DOWN ON RIVER ROAD. |
| Jun 12, 6:40 PM EDT | TSTM WND DMG | Louisville, KY | TREES DOWN NEAR CHEROKEE PARK. |
| Jun 12, 6:45 PM EDT | TSTM WND DMG | 2 Sse Okolona, KY | TREE DOWN ON PRESTON HIGHWAY. |
| Jun 12, 6:46 PM EDT | TSTM WND DMG | 1 Nne Louisville, KY | POWER LINE DOWN ALONG INTERSTATE 71 MM 2.6. INTERSTATE CLOSED AT THIS TIME. |
| Jun 12, 6:48 PM EDT | TSTM WND DMG | 2 Ssw Okolona, KY | TREE DOWN. |
| Jun 12, 6:50 PM EDT | TSTM WND DMG | Highview, KY | TREE DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.4 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 425 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1431 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
165
WUUS53 KLMK 122225
SVRLMK
INC019-KYC111-122300-
/O.NEW.KLMK.SV.W.0159.160612T2225Z-160612T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
625 PM EDT SUN JUN 12 2016
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL CLARK COUNTY IN SOUTH CENTRAL INDIANA...
JEFFERSON COUNTY IN CENTRAL KENTUCKY...
* UNTIL 700 PM EDT
* AT 624 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
JUST NORTH OF MOCKINGBIRD VALLEY...MOVING SOUTH AT 15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LOUISVILLE...JEFFERSONVILLE...JEFFERSONTOWN...ST. MATTHEWS...SHIVELY...
LYNDON...DOUGLASS HILLS...PROSPECT AND HURSTBOURNE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3834 8557 3833 8557 3834 8556 3831 8552
3808 8559 3809 8571 3807 8577 3811 8591
3815 8591 3837 8573
TIME...MOT...LOC 2224Z 021DEG 14KT 3827 8568
HAIL...<.75IN
WIND...60MPH
$$
RAS2 follow-up statements
768
WWUS53 KLMK 122245
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
645 PM EDT SUN JUN 12 2016
INC019-122253-
/O.CAN.KLMK.SV.W.0159.000000T0000Z-160612T2300Z/
CLARK IN-
645 PM EDT SUN JUN 12 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CLARK COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING FOR CLARK COUNTY HAS BEEN
CANCELLED.
LAT...LON 3827 8576 3827 8574 3821 8555 3808 8559
3809 8571 3807 8577 3811 8591 3815 8591
3829 8580 3829 8578
TIME...MOT...LOC 2243Z 015DEG 18KT 3817 8571
$$
KYC111-122300-
/O.CON.KLMK.SV.W.0159.000000T0000Z-160612T2300Z/
JEFFERSON KY-
645 PM EDT SUN JUN 12 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR CENTRAL JEFFERSON COUNTY...
AT 643 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LYNNVIEW...
MOVING SOUTH AT 20 MPH. THE STRONGEST WINDS ARE ALONG INTERSTATE 65
SOUTH OF LOUISVILLE INTERNATIONAL AIRPORT. MULTIPLE REPORTS OF WIND
DAMAGE HAVE BEEN RECEIVED FROM LAW ENFORCEMENT AND BROADCAST MEDIA.
HAZARD...60 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LOUISVILLE...JEFFERSONTOWN...ST. MATTHEWS...SHIVELY...HURSTBOURNE ACRES...
AUDUBON PARK...ST. REGIS PARK...WEST BUECHEL...WATTERSON PARK AND
LYNNVIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING WIND DAMAGE ACROSS THE LOUISVILLE METRO
AREA. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3827 8576 3827 8574 3821 8555 3808 8559
3809 8571 3807 8577 3811 8591 3815 8591
3829 8580 3829 8578
TIME...MOT...LOC 2243Z 015DEG 18KT 3817 8571
HAIL...<.75IN
WIND...60MPH
$$
RAS637
WWUS53 KLMK 122300
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
700 PM EDT SUN JUN 12 2016
KYC111-122309-
/O.EXP.KLMK.SV.W.0159.000000T0000Z-160612T2300Z/
JEFFERSON KY-
700 PM EDT SUN JUN 12 2016
...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON COUNTY WILL
EXPIRE AT 700 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS NEAR 40 MPH ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3827 8576 3827 8574 3821 8555 3808 8559
3809 8571 3807 8577 3811 8591 3815 8591
3829 8580 3829 8578
TIME...MOT...LOC 2259Z 021DEG 14KT 3817 8571
$$
RASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:26 PM EDT, 3 hours 59 minutes earlier.
Area forecast discussion, Jun 12, 2:26 PM EDT, 3 hours 59 minutes before
Area Forecast Discussion National Weather Service Louisville KY 226 PM EDT SUN JUN 12 2016 .SHORT TERM (Now through Monday Night)... Issued at 220 PM EDT Sun Jun 12 2016 As of mid afternoon, a surface analysis showed high pressure centered over Lake Michigan with a frontal boundary dropping south across south-central Illinois, southern Indiana, and southwest Ohio. Ahead of it across central Kentucky and southern Indiana, temperatures have warmed into the low 90s with dewpoints running in the mid 60s to low 70s in places. This is pushing heat indices into the mid to upper 90 range. The environment is characterized by MLCAPE of 1500 to 2000 J/kg along and just ahead of the front while effective shear is very weak and less than 20 knots. Visible satellite shows a couple lines of enhanced cumulus clouds while regional radar mosaic is beginning to show a few cells sparking across southern Indiana into southwest Ohio. Some of the storms this evening could be strong to locally severe with damaging winds the primary threat. Some of the deterministic 12z guidance continued their bias for too high of dewpoints which is likely causing the models to over convect. The hi-res models are handling the slightly lower dewpoints better and show considerable less coverage of storms through this evening. While isolated to widely scattered thunderstorms are still possible across southern Indiana and northern Kentucky, the bulk of the area will likely stay dry. As a result, precipitation chances were nudged down some through this evening. Otherwise, plan on a warm and muggy evening. The front will push through central Kentucky during the overnight as high pressure continues to nose down from the north. Look for lows in the 60s to near 70, warmest across the southwest forecast area. The front will make enough southward and southwestward progress to provide the region with cooler air on Monday, lower dewpoints and a dry forecast. Look for highs to top out in the low/mid 80s across the Bluegrass to near 90 west of I-65. .LONG TERM (Tuesday through Sunday)... Issued at 225 PM EDT Sun Jun 12 2016 The main highlights in the long term are unsettled weather for mid- week but then drying out for late in the work week and next weekend. For Tuesday and Wednesday, the aforementioned surface front will lift back through the area as a warm front, bringing a return to higher PWATs and dewpoints. Despite the surface front being the focus for showers and storms across the area, the lack of a strong upper level forcing mechanism will keep storm organization low. Look for a continuation of the warm days with highs right around 90 and a return to muggy mornings with lows around 70. The highest precipitation chances come on Wednesday when a shortwave trough passes the area to the north. 12.12z guidance followed the 12.00z trend of showing the upper level shortwave pivoting quickly through the area late in the work week and becoming cut off over the Carolina coast, instead of the lower Ohio Valley as previously advertised. This could make for a much drier forecast Thursday onward and the model consensus precipitation chances reflect that trend well. Temperatures as well look to return to more seasonal levels with highs in the mid 80s and lows in the mid 60s. && .AVIATION (18Z TAF Update)... Issued at 115 PM EDT Sun Jun 12 2016 Main question at hand is the potential for convection along the backdoor cold front currently diving southward across Indiana. Expect this boundary to drop into Kentucky this evening, but fairly modest amounts of available deep moisture, and the disconnect between the wind shift and the surface dewpoint gradient, are starting to weigh against T-storm development. Certainly can't rule out a stray thunderstorm between roughly 21Z and 03Z Monday, but not enough confidence that it would affect SDF or LEX, so won't include it in either TAF. Otherwise VFR with scattered cu into the evening. Surface high over the Great Lakes and northerly component in the flow aloft are looking strong enough to push the boundary clear through Kentucky tonight. BWG will be the last to get it, and it will be weakening, so expect enough moisture pooling to support MVFR fog for several hrs overnight into Monday morning. Will go clear by mid-morning with 7-10 kt easterly winds as the drier low-level air mass noses into the area Monday. && .LMK Watches/Warnings/Advisories... KY...NONE. IN...NONE. && Short Term........ZT Long Term.........ZT Aviation..........RAS
Hazardous weather outlook, Jun 12, 2:32 PM EDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 232 PM EDT SUN JUN 12 2016 KYZ026-027-061>064-070>078-081-082-131845- OHIO-GRAYSON-BUTLER-EDMONSON-HART-GREEN-LOGAN-WARREN-SIMPSON-ALLEN- BARREN-MONROE-METCALFE-ADAIR-RUSSELL-CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...HARTFORD...LEITCHFIELD...MORGANTOWN... BROWNSVILLE...HORSE CAVE...GREENSBURG...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW... TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE... ALBANY 132 PM CDT SUN JUN 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. HEAT INDICES WILL TOP OUT IN THE MID 90S THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A COUPLE ROUNDS OF THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH WEDNESDAY. WHILE ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED...THESE STORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL...GUSTY WINDS AND CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. INZ076>079-083-084-089>092-KYZ023>025-028>043-045>049-053>057- 065>067-131845- ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON- FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-HARDIN-BULLITT-OLDHAM-TRIMBLE- HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD-FAYETTE-BOURBON- NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE-GARRARD-MADISON- TAYLOR-CASEY-LINCOLN- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG... BRANDENBURG...ELIZABETHTOWN...SHEPHERDSVILLE...LOUISVILLE... LA GRANGE...BEDFORD...MILTON...NEW CASTLE...SHELBYVILLE... FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG... VERSAILLES...LEXINGTON...PARIS...CARLISLE...BARDSTOWN... SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER... HODGENVILLE...LEBANON...DANVILLE...LANCASTER...RICHMOND... CAMPBELLSVILLE...LIBERTY...STANFORD 232 PM EDT SUN JUN 12 2016 /132 PM CDT SUN JUN 12 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH EARLY EVENING...THE HIGHEST CHANCES ALONG AND NORTH OF INTERSTATE 64. THE MAIN THREAT IS DAMAGING WIND ALONG WITH HEAVY RAINFALL...SMALL HAIL AND CLOUD TO GROUND LIGHTNING. HEAT INDICES THROUGH EARLY EVENING WILL BE IN THE MID 90S. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A COUPLE ROUNDS OF THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH WEDNESDAY. WHILE ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED...THESE STORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL...GUSTY WINDS AND CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL OR STRONG WIND GUSTS THROUGH THIS EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. ZT
In the hours before
Special weather statement, Jun 12, 3:35 PM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
335 PM EDT SUN JUN 12 2016
INZ079-092-KYZ032-122000-
JEFFERSON-CLARK-TRIMBLE-
335 PM EDT SUN JUN 12 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN JEFFERSON...
NORTHEASTERN CLARK AND NORTHERN TRIMBLE COUNTIES...
AT 335 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES WEST OF MADISON...
MOVING SOUTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MADISON...BEDFORD...HANOVER...SALUDA...SMYRNA...MILTON...KENT...HANOVER
BEACH...WISES LANDING AND NEW WASHINGTON.
LAT...LON 3882 8547 3861 8522 3853 8558 3861 8558
3861 8557 3868 8557 3868 8559 3877 8559
TIME...MOT...LOC 1935Z 333DEG 17KT 3871 8554
RASSpecial weather statement, Jun 12, 4:06 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
406 PM EDT SUN JUN 12 2016
INZ078-079-122030-
SCOTT-JEFFERSON-
406 PM EDT SUN JUN 12 2016
...A STRONG THUNDERSTORM WILL AFFECT WESTERN JEFFERSON AND EAST
CENTRAL SCOTT COUNTIES...
AT 405 PM EDT...A STRONG THUNDERSTORM WAS 9 MILES SOUTH OF VERNON...
MOVING SOUTH AT 15 MPH. ANOTHER THUNDERSTORM WAS LOCATED NEAR
CHELSEA IN SOUTHWEST JEFFERSON COUNTY.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MADISON...LEXINGTON...HANOVER...SMYRNA...KENT...DUPONT...HANOVER BEACH...
RINGWALD...WAKEFIELD AND DEPUTY.
LAT...LON 3874 8532 3873 8536 3873 8542 3871 8545
3868 8546 3867 8545 3862 8562 3882 8567
3882 8561 3885 8561 3885 8557 3888 8557
3888 8554 3891 8553 3891 8545
TIME...MOT...LOC 2005Z 339DEG 12KT 3885 8555
RASSpecial weather statement, Jun 12, 5:19 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
519 PM EDT SUN JUN 12 2016
KYZ035-036-040-122145-
FRANKLIN-WOODFORD-SCOTT-
519 PM EDT SUN JUN 12 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FRANKLIN...SCOTT
AND NORTHEASTERN WOODFORD COUNTIES...
AT 518 PM EDT...A STRONG THUNDERSTORM WAS 11 MILES NORTHWEST OF
GEORGETOWN...MOVING SOUTH AT 20 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GEORGETOWN...MIDWAY...STAMPING GROUND...LANCELOT ESTATES...OXFORD...
JOSEPHINE...DUVAL...BIDDLE...LONGLICK AND MINORSVILLE.
LAT...LON 3819 8445 3813 8462 3812 8479 3835 8483
3834 8479 3835 8475 3837 8471 3842 8465
3843 8461
TIME...MOT...LOC 2118Z 339DEG 19KT 3833 8469
RASSpecial weather statement, Jun 12, 5:43 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
543 PM EDT SUN JUN 12 2016
INZ078-092-122215-
SCOTT-CLARK-
543 PM EDT SUN JUN 12 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SCOTT AND NORTHERN
CLARK COUNTIES...
AT 543 PM EDT...A STRONG THUNDERSTORM WAS JUST SOUTH OF
SCOTTSBURG...MOVING SOUTH AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SCOTTSBURG...CLARKSVILLE...VIENNA...CHARLESTOWN...SELLERSBURG...OWEN...
VESTA...MARYSVILLE...SAINT JOSEPH AND BLUE LICK.
LAT...LON 3846 8552 3845 8559 3844 8561 3842 8562
3838 8579 3840 8581 3840 8585 3852 8587
3855 8587 3855 8585 3857 8585 3858 8588
3868 8589 3873 8567
TIME...MOT...LOC 2143Z 345DEG 17KT 3863 8576
RASSpecial weather statement, Jun 12, 6:09 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
609 PM EDT SUN JUN 12 2016
KYZ030-031-034-122245-
JEFFERSON-SHELBY-OLDHAM-
609 PM EDT SUN JUN 12 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JEFFERSON...
SOUTHERN OLDHAM AND NORTHWESTERN SHELBY COUNTIES...
AT 609 PM EDT...A STRONG THUNDERSTORM WAS NEAR PEWEE VALLEY...MOVING
SOUTH AT 25 MPH. ANOTHER THUNDERSTORM WAS JUST NORTH OF PROSPECT.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
LOUISVILLE...JEFFERSONTOWN...ST. MATTHEWS...LYNDON...MIDDLETOWN...DOUGLASS
HILLS...PROSPECT...HURSTBOURNE...GRAYMOOR-DEVONDALE AND WINDY HILLS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3837 8538 3813 8526 3812 8535 3815 8542
3812 8543 3810 8561 3832 8566 3836 8564
3840 8563 3843 8561
TIME...MOT...LOC 2209Z 348DEG 21KT 3828 8547
RASThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 3:35 PM EDT | Special Weather Statement | LMK | Trimble | 25 min |
| Jun 12, 5:19 PM EDT | Special Weather Statement | LMK | Scott | 26 min |
| Jun 12, 6:09 PM EDT | Special Weather Statement | LMK | Oldham | 36 min |
| Jun 12, 6:49 PM EDT | Special Weather Statement | LMK | Bullitt, Spencer | 26 min |
| Jun 12, 4:06 PM EDT | Special Weather Statement | LMK | Jefferson | 24 min |
| Jun 12, 5:43 PM EDT | Special Weather Statement | LMK | Clark, Scott | 32 min |
| Jun 12, 6:39 PM EDT | Special Weather Statement | LMK | Floyd | 36 min |
| Jun 12, 7:13 PM EDT | Special Weather Statement | LMK | Harrison | 32 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Severe Thunderstorm Warnings in Indiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.